Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

July 1, 2011Chisago County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 1, 2011, 7:10 PM CDT for Chisago County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2011, 7:10 PM CDT (00:10 UTC)
Expired
Jul 1, 2011, 7:45 PM CDT
In force
35 min
Issued by
NWS Twin Cities, MN

County Chisago County, MN

The radar

The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4059 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WWUS83 KMPX 020010
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT FRI JUL 1 2011

MNZ053-063-020045-
CHISAGO-WASHINGTON-
710 PM CDT FRI JUL 1 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER SOUTHERN CHISAGO AND 
NORTHERN WASHINGTON COUNTIES THROUGH 745 PM CDT...

AT 708 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING ALONG A LINE EXTENDING FROM WYOMING TO HUGO. THESE STORMS
WERE MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUGO.
  LINDSTROM.
  SCANDIA.
  SHAFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 
FUNNEL CLOUDS AND SOME ROTATING CLOUDS HAVE BEEN REPORTED WITH THESE 
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4546 9271 4543 9265 4537 9269 4536 9270
      4531 9272 4528 9277 4523 9276 4521 9277
      4512 9298 4512 9302 4529 9302
TIME...MOT...LOC 0009Z 233DEG 47KT 4533 9295 4515 9295

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:53 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 1, 6:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT FRI JUL 1 2011

00Z AVIATION UPDATE BELOW...

&&

.DISCUSSION...

PRE-FRONTAL HEATING RAMPING UP AFTERNOON TEMPERATURES INTO THE MID
90S ACROSS MUCH OF THE EASTERN TWO THIRDS OF THE CWA. SPC SEVERE WEATHER
WATCH IN EFFECT UNTIL 02Z ACROSS MUCH OF FA. EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS LATE THIS AFTN THROUGH THE EVENING ASSOCIATED
WITH A COOL FRONT ENTERING FAR WESTERN MN. COOL FRONT ANTICIPATED
TO TREK TO NEAR A LINE FROM NORTHEAST WI TO SE IA BY SAT/12Z.
CAP ANTICIPATED TO BREAK DOWN SIGNIFICANTLY LATE THIS AFTN ACROSS
THE WESTERN THIRD OF MN...WITH CONTINUE BREAKDOWN EXPECTED FOR
REMAINDER OF AREA OF RESPONSIBILITY BY 02/06Z. HRRR NOT BAD WITH
CURRENT PLACEMENT OF T-STORMS ENTERING WEST CENTRAL MN. IT DEPICTS
AREA OF CONVECTION FROM NEAR HINCKLEY INTO SOUTH CENTRAL MN BY 01Z.
GFS40 STILL HANDLING SYSTEM TIMING AND INTENSITY WELL...WITH BEST
THETA E ADVECTION DEVELOPING FROM SOUTH CENTRAL MN...TO TWIN CITIES
TO JUST SW OF DULUTH BY 00Z. SIGNIFICANT MOISTURE TRANSPORT VECTORS
COMBINED WITH MPX PCPN WATER OF 1.65 THIS MORNING AND AFTN DEW POINTS
IN THE LOW TO MID 70S POINTS TO PRODIGIOUS WATER PRODUCING
THUNDERSTORMS OVER THIS SAME REGION PRIOR TO 03Z. ONE TO TWO INCH
RAINFALL AMOUNTS LOOKS LIKELY WITH SOME OF THE STRONGEST
THUNDERSTORMS. PLENTLY OF AVAILABLE JOULES...MODERATE LI'S AND MID
LEVEL CAPE SUPPORTING A MAINLY HAIL AND STRONG WIND EVENT. AN ISOLATED
TORNADO NOT OUT OF THE QUESTION NEAR THE WEAK SFC CYCLONE AS IT PROCEEDS
NORTHEAST OUT OF SW MN THIS EVENING.

MOST OF THE CONVECTIVE ACTIVITY WILL END ACROSS THE FA SHORTLY AFTER
02/06Z. LOOKS LIKE A STELLAR WEEKEND SHAPING UP ACROSS THE
REGION...WITH PLENTY OF SUNSHINE AND NEAR NORMAL TEMPERATURES.
BIG SFC DOME OF HIGH PRESSURE PARKS ITSELF OVER MN AND WI SATURDAY
NIGHT. PLENTY OF RADIATIONAL COOLING AND RESIDUAL MOISTURE FROM TONIGHT
STORMS SHOULD SET UP AREA OF FOG BY LATE SATURDAY NIGHT MUCH OF
FA.

NEXT CHANCE FOR CONVECTION WILL BE SEEN MONDAY NIGHT INTO EARLY
TUESDAY NIGHT ASSOCIATED WITH ANOTHER WEAK...SLOW MOVING FRONTAL
BOUNDARY. UPPED POPS SLIGHTLY DUE TO CONTINUED AGREEMENT LAST FEW
RUNS BETWEEN NAM AND GFS40. FINAL MENTION OF NOTE INVOLVES ADDITIONAL
CLOUD COVER ANTICIPATED ACROSS UPPER MIDWEST AS 50H RIDGE BREAKS DOWN
MONDAY INTO WEDNESDAY. THIS CONFIGURATION WILL ALLOW PROGRESSION OF
FASTER MOVING SYSTEMS ACROSS NORTHERN U.S. FROM MID PACIFIC INTO
AT LEAST NEXT WEEKEND.

&&

.AVIATION.../00Z TAF ISSUANCE/

FOCUS AT THE MOMENT IS THE SEVERE WEATHER OCCURRING IN AND AROUND
THE KRWF AND KSTC TAF SITES AND EVOLUTION OF THUNDERSTORM ACTIVITY
NEAR KMSP AND KRNH IN THE NEAR TERM. FRONT CONTINUES TO MOVE SLOWLY
THROUGH MN WITH SEVERAL THUNDERSTORM AREAS ALONG THE FRONT MAINLY
IN CENTRAL MN. THE COMPLEX THAT JUST MOVED THROUGH KSTC PRODUCED
WINDS THAT GUSTED TO 47 KNOTS AND REDUCED VISIBILITIES TO 1/2SM.
SIMILAR CONDITIONS WERE OBSERVED AT KRWF WITH HIGHER WINDS. AS
THE FRONT MOVES TOWARD THE EAST WE CAN EXPECT THUNDERSTORM
ACTIVITY TO IMPACT KMSP BY 0030Z AND KRNH BY 0100Z. DO NOT EXPECT
TO SEE WINDS IN THE 50 KT RANGE AT EITHER SITE BUT 35 KTS CAN BE
EXPECTED. VISIBILITIES MAY BE REDUCED TO 3SM FOR A SHORT PERIOD OF
TIME OR LOWER IF THE CORE OF THE THUNDERSTORM PASSES RIGHT OVER
THE TAF LOCATION. DO NOT EXPECT THAT. CONVECTION SHOULD CAUSE THE
FRONT TO PICK UP SPEED AND MOVE THROUGH THE AREA BY 06Z AND THEN ALL
THUNDERSTORM ACTIVITY WILL BE FINISHED. A FEW MODELS HOLD ON TO
PRECIPITATION TIL 09Z BUT BELIEVE THAT IS OVER DONE.

AFTER 06Z EXPECT VFR CONDITIONS THROUGH THE 4TH OF JULY.

KMSP...BEST CHANCE FOR SEVERE THUNDERSTORM OR ACTIVITY WILL BE
BEFORE 02Z. EXPECT GUSTS WITH THUNDERSTORMS TO APPROACH 35 KTS.
SLIGHT CHANCE WE COULD SEE A GUST TO 50 KNOTS. VISIBILITIES
DROPPING TO 3SM WITH THE THUNDERSTORM. GENERAL THUNDERSTORMS IN
THE VICINITY FROM 02Z TO 0330Z. A FEW OF THE MODEL HAVE
PRECIPITATION THROUGH 09Z BUT THAT DOES NOT SEEM REASONABLE AT
THIS POINT IN TIME.

OUTLOOK...VFR THROUGH THE 4TH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     CHISAGO-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-ISANTI-LE SUEUR-
     RICE-SCOTT-STEELE-WASECA-WASHINGTON.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR HENNEPIN-
     RAMSEY.

WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

AJZ/DRL
Hazardous weather outlook, Jul 1, 4:56 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT FRI JUL 1 2011

MNZ044-045-051>053-059>063-066>070-075>078-083>085-092-093-
WIZ014>016-023>028-022200-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
456 PM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

HUMID AND WARM CONDITIONS WILL REMAIN OVER THE AREA INTO THIS
EVENING. SEE THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY
FOR MORE INFORMATION.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS MUCH OF SOUTHERN
MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN UNTIL 10 PM THIS
EVENING. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND SCATTERED DAMAGING WINDS...AND HEAVY
RAIN. ISOLATED TORNADOES ARE STILL POSSIBLE MAINLY WEST OF A LINE
FROM MORA TO CARVER TO ST JAMES PRIOR TO 7 PM. AFTER 7 PM THE ISOLATED
TORNADO THREAT WILL BE GREATEST EAST OF THIS LINE...INTO WEST
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKY WARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
INTO THE MID EVENING HOURS.

MNZ041>043-047>050-054>058-064-065-073-074-082-091-022200-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
BROWN-WATONWAN-MARTIN-
456 PM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

HUMID AND WARM CONDITIONS WILL REMAIN OVER THE AREA INTO THIS
EVENING. SEE THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY
FOR MORE INFORMATION.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS MUCH OF SOUTHERN
MINNESOTA UNTIL 10 PM THIS EVENING. ANY SEVERE THUNDERSTORMS THAT
FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND SCATTERED
DAMAGING WINDS...AND HEAVY RAIN. ISOLATED TORNADOES ARE STILL
POSSIBLE MAINLY WEST OF A LINE FROM MORA TO CARVER TO ST JAMES
PRIOR TO 7 PM. AFTER 7 PM THE ISOLATED TORNADO THREAT WILL BE
GREATEST EAST OF THIS LINE...INTO WEST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS.

AZ

In the hours before

Local storm report, Jul 1, 7:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ST LOUIS PARK           44.95N 93.36W
07/01/2011                   HENNEPIN           MN   TRAINED SPOTTER

            TREES DOWN AROUND HIGHWAY 169...4 MILES SOUTH OF 49TH
            AVE. TIME ESTIMATED.

&&

MKM
Local storm report, Jul 1, 7:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     HUTCHINSON              44.89N 94.37W
07/01/2011                   MCLEOD             MN   AMATEUR RADIO

            3 FOOT TREE DOWN. POWER OUTAGES. ROOF OF VET HOSPITAL.

&&

JALLAND
Local storm report, Jul 1, 7:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/01/2011  M56 MPH          WRIGHT             MN   AMATEUR RADIO

&&

JALLAND
Local storm report, Jul 1, 7:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     ELK RIVER               45.33N 93.57W
07/01/2011                   SHERBURNE          MN   AMATEUR RADIO

            TREES DOWN OVER ROADS IN TOWN

&&

JALLAND
Local storm report, Jul 1, 7:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     8 N BIG LAKE            45.45N 93.75W
07/01/2011                   SHERBURNE          MN   AMATEUR RADIO

            2 FOOT TREES DOWN. DAMAGE IS IN THE TOWN OF ORROCK.

&&

JALLAND
Special weather statement, Jul 1, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT FRI JUL 1 2011

MNZ053-063-020045-
CHISAGO-WASHINGTON-
710 PM CDT FRI JUL 1 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER SOUTHERN CHISAGO AND
NORTHERN WASHINGTON COUNTIES THROUGH 745 PM CDT...

AT 708 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING ALONG A LINE EXTENDING FROM WYOMING TO HUGO. THESE STORMS
WERE MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUGO.
  LINDSTROM.
  SCANDIA.
  SHAFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FUNNEL CLOUDS AND SOME ROTATING CLOUDS HAVE BEEN REPORTED WITH THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4546 9271 4543 9265 4537 9269 4536 9270
      4531 9272 4528 9277 4523 9276 4521 9277
      4512 9298 4512 9302 4529 9302
TIME...MOT...LOC 0009Z 233DEG 47KT 4533 9295 4515 9295

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:23 PM CDTSevere Thunderstorm WarningMPXCarver, Le Sueur, McLeod, Nicollet, Scott, Sibley37 min
Jul 1, 7:24 PM CDTSevere Thunderstorm WarningMPXChisago, Washington66 min
Jul 1, 7:30 PM CDTAreal Flood WarningMPXMeeker3 hr
Jul 1, 7:38 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca37 min
Jul 1, 7:39 PM CDTAreal Flood WarningMPXBenton, Morrison3 hr
Jul 1, 7:45 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin45 min
Jul 1, 7:49 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, Le Sueur, Ramsey and 4 more56 min
Jul 1, 7:59 PM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more105 min
Jul 1, 8:03 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 3 more57 min
Jul 1, 8:27 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington63 min
Jul 1, 8:31 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti, Washington59 min
Jul 1, 8:59 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Steele, Waseca61 min
Jul 1, 9:30 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Rusk75 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.